Bortezomib-induced peripheral neuropathy (BIPN) has a profound impact on quality of life, which is an important issue considering the growing number of survivors of multiple myeloma and amyloidosis. BIPN is typically symmetric, distal, "stocking and glove" distribution and predominantly consists of sensory rather than motor symptoms. In this case series, we report an acute neurotoxicity syndrome induced by bortezomib, which is clinically distinct from BIPN by not being peripheral and distal. We describe six patients that developed unilateral or bilateral foot drop attributed to bortezomib. With bortezomib discontinuation symptoms improved gradually over months to years.
Bibliographical notePublisher Copyright:
© 2021 Informa UK Limited, trading as Taylor & Francis Group.
- Foot drop
- multiple myeloma
- peroneal nerve palsy
- Multiple Myeloma/complications
- Peripheral Nervous System Diseases/chemically induced
- Bortezomib/adverse effects
- Quality of Life
- Antineoplastic Agents/adverse effects
- Peroneal Neuropathies/chemically induced